I have a question for those who have used Cozaar or Benicar. I currently take 100 mg. Cozaar and 12.5 mg HCTZ. One of my doctors thought that Benicar might work more effectively. My question is for those who have taken or take Benicar, or more specifically, those who took Cozaar and switched to Benicar. First, did you develope any side effects from Benicar that you didn't have on Cozaar, and secondly, did you find Benicar a more effective drug than Cozaar? So far Cozaar is the only med that I have minimal side effects from (metallic taste in my mouth). Any input is appreciated.
I was taking Hyzaar 100/25 which is Cozaar with the HCTZ in 1 pill. A few months back I was pretty sick and dehydrated so my Dr gave me sample of Benicar 40mg to take for a couple of weeks because she didn't want me to take the HCTZ as I was already dehydrated. Benicar worked a little better as far BP readings but gave me an awful headache. I only took it about 1 week so I don't know if it would have gotten better if I stayed on it longer.
I am now on Lisinopril 20 mg, good readings and no side effects.
Hope this helps
I took Cozaar for 13 days. On day 13 I woke up unable to move my arms & legs. My husband had already gotten up so I struggled until I got on the floor. While in bed I felt like my arms were glued to the bed.
My first symptom was pain in my wrist probably Day 3.
Before that day, I had had various symptoms which the Dr's passed off as not important. Luckily, Cozaar is a b/p drug which can be abruptly stopped. This is what I did.
My b/p increased while on Cozaar. Later I found out that beta blockers & Cozaar can cause this.
The worst part of this reaction was that my knees were permanently damaged from all the swelling as were my fingers. Luckly, I did find a way of using elastic bandages on my knees to enable me to walk.
Needless to say my life was turned upside down & retirement plans were dashed.
The moral to this story is that one must be proactive when starting and taking any drug. Read the package inserts even thought you may think that you can't understand the medical jargon. There is plenty of help online to cope with that problem. Good luck. Fam
Yes, I recall you mentioning this when you took Cozaar. I haven't had the same reactions to it. So far it plus HCTZ keep my BP at under 140/90 usually. I was afraid of making the switch to Benicar. Not sure what to do, but I gues I should talk to my regular doctor.
I'm sorry Fam , I hope you are getting better.
Actually, ARBs are relatively new drug class comparing to CCBs and ACEs. My experience with Cozaar, and pretty much all that drug class, was awful. The side effects started after 12 hours of the first dose, headache, feeling lost and confused, sweating "in winter", weak legs, did I mention sweating? oh yea I did , pain in my chest, and again confused and spaced to the point that I had thoughts about death.
I hate that drug class, on the other hand my father used it for 2 years with great results with no side effects at all.
Last edited by hb-mod; 12-07-2010 at 11:50 PM.
Reason: Removed Quote. Please use "QUICK reply" rather than "QUOTE reply". Thanks!